Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at May 25, 2021, 7:44 PM CDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- May 25, 2021, 9:15 PM CDT
- In force
- 91 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted.
652
WHUS53 KGRB 260044
SMWGRB
LMZ521-522-260215-
/O.NEW.KGRB.MA.W.0002.210526T0044Z-210526T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
744 PM CDT Tue May 25 2021
The National Weather Service in Green Bay has issued a
* Special Marine Warning for...
Central and Southern Bay of Green Bay...
* Until 915 PM CDT.
* At 744 PM CDT, strong thunderstorms were located along a line
extending from 33 nm northwest of Chambers Island to 17 nm west of
Crivitz to 10 nm south of Shawano, moving east at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* strong thunderstorms will be near...
Oconto around 810 PM CDT.
Long Tail Point Light and Little Suamico around 820 PM CDT.
Green Bay Harbor Entrance Light around 825 PM CDT.
Marinette, Bay Shore Park and Peshtigo Reef Light around 830 PM
CDT.
Chambers Island and Little Sturgeon Bay around 845 PM CDT.
Eagle Bluff Light and Sherwood Point Light around 855 PM CDT.
Sturgeon Bay and Sister Bay around 900 PM CDT.
Other locations impacted by strong thunderstorms include Little
Sturgeon Bay, Little Suamico and Sister Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4540 8695 4531 8697 4529 8707 4515 8718
4517 8724 4491 8741 4483 8739 4489 8742
4482 8756 4484 8761 4465 8776 4462 8787
4454 8793 4455 8802 4472 8799 4487 8783
4493 8784 4498 8763 4515 8760 4540 8736
TIME...MOT...LOC 0044Z 257DEG 46KT 4563 8786 4521 8842 4497 8841 4461
8864
HAIL...0.00IN
WIND...>34KTS
$$
Kurimski3 follow-up statements
072
FZUS73 KGRB 260144
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
844 PM CDT Tue May 25 2021
LMZ521-522-260215-
/O.CON.KGRB.MA.W.0002.000000T0000Z-210526T0215Z/
844 PM CDT Tue May 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 915 PM CDT...
For the following areas...
Central and Southern Bay of Green Bay...
At 843 PM CDT, strong thunderstorms were located along a line
extending from 26 nm north of Rock Island to 13 nm northwest of
Detroit Island to Eagle Bluff Light to near Sturgeon Bay, moving east
at 50 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4540 8695 4531 8697 4529 8707 4515 8718
4517 8724 4491 8741 4483 8739 4489 8742
4482 8756 4484 8761 4465 8776 4462 8787
4454 8793 4455 8802 4472 8799 4487 8783
4493 8784 4498 8763 4515 8760 4540 8736
TIME...MOT...LOC 0143Z 254DEG 51KT 4584 8662 4543 8719 4519 8718 4483
8742
HAIL...0.00IN
WIND...40KTS
$$
Eckberg097
FZUS73 KGRB 260200
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
900 PM CDT Tue May 25 2021
LMZ522-260210-
/O.CAN.KGRB.MA.W.0002.000000T0000Z-210526T0215Z/
900 PM CDT Tue May 25 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Southern Bay of Green Bay...
The gust front has moved out of the warned area and no longer poses
a significant threat to boaters.
LAT...LON 4540 8695 4531 8697 4529 8707 4520 8716
4525 8735 4540 8730
TIME...MOT...LOC 0200Z 257DEG 46KT 4589 8633 4548 8690 4524 8689 4488
8713
$$
LMZ521-260215-
/O.CON.KGRB.MA.W.0002.000000T0000Z-210526T0215Z/
900 PM CDT Tue May 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 915 PM CDT...
For the following areas...
Central Bay of Green Bay...
At 900 PM CDT, a gust front were located along a line extending from
28 nm west of Point Patterson to near Rock Island to near Detroit
Island to near Whitefish Point, moving east at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The gust front will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4540 8695 4531 8697 4529 8707 4520 8716
4525 8735 4540 8730
TIME...MOT...LOC 0200Z 257DEG 46KT 4589 8633 4548 8690 4524 8689 4488
8713
HAIL...0.00IN
WIND...>34KTS
$$
Eckberg661
FZUS73 KGRB 260212
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
912 PM CDT Tue May 25 2021
LMZ521-260222-
/O.EXP.KGRB.MA.W.0002.000000T0000Z-210526T0215Z/
912 PM CDT Tue May 25 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 915 PM CDT...
The affected areas were...
Central Bay of Green Bay...
The gust front has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 4540 8695 4531 8697 4529 8707 4520 8716
4525 8735 4540 8730
TIME...MOT...LOC 0212Z 257DEG 46KT 4592 8613 4551 8670 4527 8669 4491
8693
$$
EckbergWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at May 25, 7:13 PM CDT, 31 minutes earlier.
Area forecast discussion, May 25, 7:13 PM CDT, 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 713 PM CDT Tue May 25 2021 New Information added to update section .UPDATE... Issued at 710 PM CDT Tue May 25 2021 Added Oconto and Marinette to 203 at the request of SPC. Surface conditions aren't too different there compared to east- central Wisconsin, but deep-layer shear is a little stronger so that portion of the line may have a little better chance to re- strengthen. UPDATE Issued at 646 PM CDT Tue May 25 2021 Severe bowing segment moving through central Wisconsin has weakened considerably. Evaluating the need for an eastward extension of the watch at this time. UPDATE Issued at 432 PM CDT Tue May 25 2021 Scattered storms continued to develop along a band from northwest to west-central Wisconsin. Thus far there have been a couple reports of severe hail from near the WI/MN border and some small hail with a storm heading toward N-C WI. Dew points have dropped several degrees during the past few hours over far N-C WI, probably due to deepening of the surface based mixed layer. If that trend continues, it would probably shift the focus for severe south toward central Wisconsin. Dew points were also dropping considerably behind the line in eastern MN/western WI. As long as that trend continues, it should be possible to clear the watch from west to east behind the line. && .SHORT TERM...Tonight and Wednesday Issued at 311 PM CDT Tue May 25 2021 Isolated showers were noted across portions of northeast Wisconsin this afternoon. Meanwhile, strong to severe thunderstorms were developing across northwest and west-central Wisconsin. These storms will move into north-central and central Wisconsin between 5 PM and 8 PM and from 8 PM to 11 PM across northeast and east- central Wisconsin. The storms are expected to weaken as they move into far eastern Wisconsin. Damaging winds will be the primary severe weather risk, although large hail can't be ruled out. After the front passes, winds will turn to the northwest which will user in cooler temperatures and bring a decrease in the clouds. Lows tonight will range from the upper 40s to middle 50s north to around 60 east. Gusty northwest winds are expected on Wednesday, along with partly to mostly cloudy skies. Highs will range from the 50s north to near 70 across east-central Wisconsin. .LONG TERM...Wednesday Night Through Tuesday Issued at 311 PM CDT Tue May 25 2021 The main highlights for the extended period will be in the latter half of the work week, as temperatures trend to well below normal and a chance of showers moves through the region. Wednesday night through Friday...Surface high pressure will remain in the area for Wednesday night, beginning to depart the region by Thursday morning. An upper low then works its way into southern Wisconsin in the afternoon and evening, bringing overrunning precipitation north of the warm front. Precipitation coverage northwards may be limited, depending on where exactly where the warm front sets up. Similarly, any warm air over our area will likely be aloft, which will keep the surface temperatures well below normal, with highs in the 50s both Thursday and Friday. Showers will be the main precipitation type, with little in the way of convection. Light precipitation will then likely continue at times overnight Thursday through Friday, ending Friday evening. The cold air overnight may have the chance to produce brief light snow or flurries across portions of the north-central Wisconsin, but little to no accumulations are expected. This will also present a small window for frost development. Rest of the forecast...Surface high pressure returns to the area Friday night and into the early parts of the weekend, which will lead to some drier conditions for the middle portion of the extended. Weak WAA over this portion of the forecast will warm the area some, although we'll likely still remain below normal overall. Highs will be in the 60s Saturday and upper 60s to lower 70s on Sunday. Guidance still remains divided on precipitation chances for the end of the weekend, as a weak upper trough slides across the area. Kept low pops in the forecast for now, as the chances for more widespread precipitation looks small, at least for the Sunday night into Monday timeframe. && .AVIATION...for 00Z TAF Issuance Issued at 646 PM CDT Tue May 25 2021 Storms will weaken as they progress east across the area tonight. Anticipate convective clouds to form tomorrow, but drier air advecting into the region should result in VFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......Skowronski
Hazardous weather outlook, May 25, 2:55 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Tue May 25 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of The Afternoon and Tonight Thunderstorms are possible late this afternoon and evening. A few of the storms could become severe with damaging winds and large hail, especially across central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of frost may develop Wednesday night into early Thursday morning across north-central Wisconsin due to temperatures falling into the 30s. Areas of frost have a higher chance of developing Friday night into early Saturday morning across north-central, far northeast, and portions of central Wisconsin due to temperatures in the 30s, mostly clear skies, and light winds. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this afternoon or evening. LMZ521-522-541>543-262000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of The Afternoon and Tonight A Small Craft Advisory is in effect for Lake Michigan due to gusty southwest winds and building waves. In addition, thunderstorms could be a hazard to small craft on the lake and bay during the evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasing northeast winds and building waves on Thursday and Friday will likely create hazardous conditions for small craft along the Lake Michigan nearshore waters. Eckberg
In the hours before
Local storm report, May 25, 6:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST MOSINEE 44.78N 89.69W
05/25/2021 M49 MPH MARATHON WI AWOS
&&
SACLocal storm report, May 25, 6:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL TOMAHAWK 45.46N 89.73W
05/25/2021 E1.00 INCH LINCOLN WI PUBLIC
VIA SOCIAL MEDIA.
&&
SACSpecial weather statement, May 25, 6:54 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
654 PM CDT Tue May 25 2021
WIZ019>021-030-031-035>039-073-074-260100-
Southern Oconto County WI-Waupaca WI-Southern Marinette County WI-
Shawano WI-Langlade WI-Outagamie WI-Northern Oconto County WI-
Wood WI-Marathon WI-Portage WI-Brown WI-Menominee WI-
654 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...NORTHWESTERN
BROWN...PORTAGE...EASTERN MARATHON...SOUTHERN MARINETTE...
MENOMINEE...WAUPACA...OCONTO...NORTHWESTERN OUTAGAMIE...SOUTHERN
LANGLADE AND SHAWANO COUNTIES UNTIL 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Antigo to Wittenberg to
near Whiting to 8 miles southwest of Babcock. Movement was east at 60
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Antigo and Wittenberg around 700 PM CDT.
Amherst around 705 PM CDT.
Neopit around 710 PM CDT.
Shawano, White Lake, Keshena and Gardner Dam Scout Camp around 720
PM CDT.
South Branch around 725 PM CDT.
Legend Lake around 730 PM CDT.
Clintonville, Gillett, Mountain and Bear Paw Scout Camp around 735
PM CDT.
Hartman Creek State Park and Navarino Wildlife Area around 745 PM
CDT.
Other locations impacted by these storms include Lake Noseum,
Northport, Rose Lawn, Coddington, Hayes, Kellner, Whitcomb, Frazer
Corners, Iola and Belle Plaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4441 8966 4481 8927 4511 8938 4535 8806
4534 8806 4534 8790 4501 8779 4462 8819
4431 8904 4424 8959 4425 9011
TIME...MOT...LOC 2353Z 258DEG 52KT 4506 8926 4483 8918 4443 8957 4419
9023
KurimskiLocal storm report, May 25, 7:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
05/25/2021 M43 MPH WOOD WI ASOS
&&
SACLocal storm report, May 25, 7:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG LINDSEY 44.54N 90.30W
05/25/2021 WOOD WI PUBLIC
A FEW TREE BRANCHES BROKEN.
&&
SACSpecial weather statement, May 25, 7:43 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
743 PM CDT Tue May 25 2021
WIZ013-020-021-031-073-074-260130-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Menominee WI-Northern Marinette County WI-
743 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARINETTE...EASTERN MENOMINEE...
OCONTO AND EASTERN SHAWANO COUNTIES UNTIL 830 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pembine to near Bear Paw Scout
Camp to 6 miles southeast of South Branch to near Shawano. Movement
was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Crivitz and Pound around 805 PM CDT.
Wausaukee around 810 PM CDT.
Oconto around 820 PM CDT.
Marinette around 825 PM CDT.
Menominee around 830 PM CDT.
Other locations impacted by these storms include Cullen, Underhill,
Breed, Middle Inlet, Hayes, Pensaukee, Zachow, High Falls Reservoir,
Hickory Corners and Lunds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4494 8759 4486 8777 4483 8770 4490 8755
4485 8758 4477 8768 4476 8774 4482 8769
4468 8866 4495 8851 4519 8852 4568 8778
4535 8789 4537 8787 4537 8766 4517 8774
4509 8759 4511 8760 4518 8743 4517 8743
TIME...MOT...LOC 0043Z 257DEG 46KT 4563 8786 4521 8842 4497 8841 4476
8853
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Areal Flood Advisory | GRB | Wood | 3 hr |
| May 25, 7:43 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 47 min |
| May 25, 8:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| May 25, 9:29 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Wood | 46 min |
| May 25, 10:00 PM CDT | Special Weather Statement | GRB | Waushara | 45 min |
| May 26, 10:15 AM CDT | Small Craft Advisory | GRB | 15 hr | |
| May 26, 2:24 PM CDT | Frost Advisory | GRB | Florence, Forest, Vilas | 17 hr |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.